Translator Disclaimer
June 2006 A logarithmic fourth-order parabolic equation and related logarithmic Sobolev inequalities
Jean Dolbeault, Ivan Gentil, Ansgar Jüngel
Commun. Math. Sci. 4(2): 275-290 (June 2006).

Abstract

A logarithmic fourth-order parabolic equation in one space dimension with periodic boundary conditions is studied. This equation arises in the context of fluctuations of a stationary nonequilibrium interface and in the modeling of quantum semiconductor devices. The existence of global-in-time non-negative weak solutions and some regularity results are shown. Furthermore, we prove that the solution converges exponentially fast to its mean value in the ``entropy norm'' and in the Fisher information, using a new optimal logarithmic Sobolev inequality for higher derivatives. In particular, the rate is independent of the solution and the constant depends only on the initial value of the entropy.

On étudie une équation non linéaire parabolique du quatrième ordre en une dimension d'espace avec des conditions au bord péeriodiques. Cette équation apparaît dans le contexte des fluctuations d'interfaces stationnaires hors d'équilibre et dans la modélisation de dispositifs semi-conducteurs. On donne un critère d'unicité des solutions faibles positives ou nulles. Pour finir, on démontre que la solution converge exponentiellement vite vers sa valeur moyenne en "norme entropique'' en utilisant une nouvelle inégalité de Sobolev logarithmique optimale pour des dérivées d'ordre élevé.

Citation

Download Citation

Jean Dolbeault. Ivan Gentil. Ansgar Jüngel. "A logarithmic fourth-order parabolic equation and related logarithmic Sobolev inequalities." Commun. Math. Sci. 4 (2) 275 - 290, June 2006.

Information

Published: June 2006
First available in Project Euclid: 3 August 2006

zbMATH: 1119.35024
MathSciNet: MR2219352

Subjects:
Primary: 35K55
Secondary: 35B40, 35K35

Rights: Copyright © 2006 International Press of Boston

JOURNAL ARTICLE
16 PAGES


SHARE
Vol.4 • No. 2 • June 2006
Back to Top